Alert archive / Indiana / Small Craft Advisories in 2023

Small Craft Advisory 8, NWS Northern Indiana

January 26, 2023

NWS Northern Indiana issued this small craft advisory at Jan 26, 2023, 2:27 PM EST. It took effect at Jan 27, 2023, 10:00 PM EST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jan 26, 2023, 2:27 PM EST (19:27 UTC)
In effect from
Jan 27, 2023, 10:00 PM EST
Expired
Jan 28, 2023, 4:00 AM EST
In force
6 hr
Issued by
NWS Northern Indiana

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Jan 26, 12:34 PM EST, 1 hour 53 minutes earlier.

Area forecast discussion, Jan 26, 12:34 PM EST, 1 hour 53 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
1234 PM EST Thu Jan 26 2023

.SYNOPSIS...
Issued at 325 AM EST Thu Jan 26 2023

More light snow will continue today, but amounts should be
relatively light except for near Lake Michigan where enhancement
should bring a few additional inches over far southwest Lower
Michigan into northwest Indiana. Light snow is possible at times
through the weekend but significant accumulations are not
expected. Highs will be in the 30s through Sunday.

&&

.SHORT TERM...(Today and Tonight)
Issued at 325 AM EST Thu Jan 26 2023

A secondary trof will help bring additional mainly light snow
accumulations today and tonight, especially downstream of Lake
Michigan where enhancement is expected to occur. Have continued
with the advisory over far southwest Lower Michigan to northwest
Indiana where 2 to locally 5 additional inches are expected. Three
to 5 inches of snow fell there yesterday. Additional snow today is
likely to compound ongoing travel issues, especially on secondary
and unplowed roads. Highs should be close to freezing today.

&&

.LONG TERM...(Friday through Wednesday)
Issued at 325 AM EST Thu Jan 26 2023

In the midst of several weaker systems in the broader cyclonic
flow over North America, a deep polar vortex is expected to
descent per EC to near north Hudson Bay with 500 mb heights
falling to near 4700 meters this weekend. It is a sign that the
Upper Great Lakes will become colder this upcoming week with
chances for snow continuing as weaker systems move through the
broader upper air flow. The pattern does look active over the
forecast area as these weaker systems move through and bring
rounds of mainly snow to the area. Temperatures should finally
fall below normal on the last of the month (Tuesday).

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday Afternoon)
Issued at 1226 PM EST Thu Jan 26 2023

Synoptic wrap around moisture continues to bring periodic snow
showers and IFR ceilings to the area today. Still bringing ceilings
to low end MVFR tonight as boundary layer flow backs and surface
ridge builds into western portion of Upper Great Lakes. Yet it may
stay lower at SBN due to lake influence. Southwest winds increase
on Friday and the mixing may push ceilings to VFR for a bit mid-
day, but then they are expected to come down again during the
afternoon as a clipper system moves in from the northwest.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Winter Weather Advisory until 4 AM EST /3 AM CST/ Friday for
     INZ005-103-104-204.

MI...Winter Weather Advisory until 4 AM EST Friday for MIZ078-177-277.

OH...NONE.
LM...Small Craft Advisory until 4 AM EST Saturday for LMZ043-046.

&&

SYNOPSIS...Skipper
SHORT TERM...Skipper
LONG TERM...Skipper
AVIATION...Cobb

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jan 26, 4:32 AM EST, 9 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
432 AM EST Thu Jan 26 2023

INZ005-103-104-204-MIZ078-177-277-270945-
Elkhart-Northern La Porte-Eastern St. Joseph IN-
Western St. Joseph IN-Cass MI-Northern Berrien-Southern Berrien-
432 AM EST Thu Jan 26 2023 /332 AM CST Thu Jan 26 2023/

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 AM EST /3 AM CST/
FRIDAY...

This Hazardous Weather Outlook is for northern Indiana and
southwest Michigan.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ006>009-012>015-017-018-020-022>027-032>034-116-203-216-
MIZ079>081-OHZ001-002-004-005-015-016-024-025-270945-
Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall-Fulton IN-
Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-
Grant-Blackford-Jay-Northern Kosciusko-Southern La Porte-
Southern Kosciusko-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-
Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH-
432 AM EST Thu Jan 26 2023 /332 AM CST Thu Jan 26 2023/

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LMZ043-046-270945-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
432 AM EST Thu Jan 26 2023

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST SATURDAY...

This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 26, 2:27 PM ESTGale WarningIWX32 hr

Nearby

Small Craft Advisories in Indiana, 2023Every small craft advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.